Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 26, 2016, 2:27 PM CDT for Robertson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:27 PM CDT (19:27 UTC)
- Expired
- May 26, 2016, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:03 PM CDT | FLASH FLOOD | Hearne, TX | NUMEROUS REPORTS OF MAJOR ROADWAYS CLOSED DUE TO FLOODING ACROSS PARTS OF ROBERTSON CO. NORTHBOUND LANE OF HIGHWAY 6 NEAR CAMPBELL'S CREEK IS CLOSED WHERE WATERS CONTINUE TO RISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3416 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
275
WGUS54 KFWD 261927
FFWFWD
TXC395-262230-
/O.NEW.KFWD.FF.W.0032.160526T1927Z-160526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
227 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROBERTSON COUNTY IN CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 226 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. MORE THAN 4 INCHES OF RAIN HAVE
FALLEN IN SOME LOCATIONS. THIS RAINFALL WILL LEAD TO EXCESSIVE
WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST
VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HEARNE...FRANKLIN...CALVERT AND BREMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3074 9663 3076 9661 3087 9670 3091 9669
3090 9672 3093 9676 3097 9677 3100 9675
3100 9677 3105 9677 3106 9682 3110 9683
3135 9632 3125 9633 3109 9628 3106 9624
3097 9624 3091 9635 3074 9646 3070 9657
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:04 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 26, 1:04 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 104 PM CDT THU MAY 26 2016 .AVIATION... This morning's convective complex continues to move off to the east of the TAF sites. In its wake, cigs have gone VFR outside of shra/tsra. Later this afternoon, thunderstorms are expected to develop along the eastward-advancing dryline near the Texas Low Rolling Plains/eastern Texas Panhandle region. Current indications are that a line of showers and storms will move into the metroplex late this evening and into the early overnight hours. Any storms would pose a risk for hail and strong winds given the availability of very strong instability and increasing wind profiles. After this activity clears the area, low MVFR and IFR cigs are expected to re-develop with the potential for showers lingering across the area. At this time, have not included mention of TS during the late overnight period due to uncertainties in the timing and and coverage of precipitation, but this will be refined in future forecasts. For the DFW extended TAF, have indicated precip-free conditions and MVFR cigs as early-morning precip moves east, but it is entirely possible another round of showers and storms re-develops and impacts the region during the late afternoon tomorrow, but confidence is much too low in this to include in the current issuance. For the ACT TAF, have prevailed VCTS and -TSRA this afternoon as earlier convection is showing signs of back-building in the vicinity of an outflow boundary. Another line of showers and storms is expected to move east this evening along with IFR cigs into tomorrow morning. Carlaw && .UPDATE... Morning convection has produced rain amounts in excess of 2 inches over a short period of time generally across the Central Texas counties of the forecast area. Storms should continue to develop/back build and train over the same region through the afternoon. Since the atmosphere is so moist and unstable we have decided that a flash flood watch would be necessary. The watch is essentially south of a line from Goldthwaite to Hillsboro to Athens and begins at noon today and goes through 6 pm Friday. We still anticipate a threat for severe storms this afternoon and evening...beginning in the west this afternoon on the dryline. Shear, instability and lift should all be in place for severe storms to develop. The only changes necessary with this update will be to add the flash flood watch and to adjust the QPF up mainly in the watch area. 79 && .PREV DISCUSSION... /ISSUED 400 AM CDT THU MAY 26 2016/ A thunderstorm complex, associated with an approaching shortwave, is currently impacting the Concho Valley. Rain (with isolated lightning strikes) from the downstream anvil has reached the western edge of our CWA. As the upper impulse continues to east, showers and thunderstorms will spread across North and Central Texas today. Despite maritime tropical dew points at the surface, and the instability they portend, the activity this morning will be elevated. The lapse rates aloft will not be extraordinary and expect the morning storms will primarily pose a lightning threat. The 00Z sounding from Fort Worth showed that a formidable cap remained. Even in our western zones, where the sun pushed temperatures over 90 degrees Wednesday afternoon with dew points were in the mid 70s, the cumulus field proved that the inhibition was as widespread as it was strong. The lift associated with the initial shortwave today should weaken the inversion to some extent today, but morning rainfall will likely yield a cooler boundary layer that is equally unable to overcome it. As a result, the showers and thunderstorms will likely remain elevated into the afternoon hours. Short-range guidance is literally all over the map with respect to the location of the elevated convection this afternoon, but expect the bulk of the forcing with be in areas east of the I-35 corridor during the latter half of the day. Some surface-based (potentially severe) convection will be possible this afternoon mainly west of I-35, particularly those areas that remain largely free of precipitation this morning. SBCAPE values in our western zones should be less than the eye-popping numbers we saw yesterday but could still yield very strong updrafts supportive of large hail and damaging downbursts. With the main upper trough still upstream, it is unlikely this passing shortwave will veer or intensify the flow beneath it. This means that the dryline will likely remain across West Texas, perhaps even farther west than it was Wednesday afternoon. Regardless of its position, there should be little if any downglide in the wake of the departing impulse, and the dryline may again be the focus for convective initiation this afternoon. This activity would likely maintain its intensity into the evening hours as it approaches our western zones. These storms would pose a significant severe threat with large hail, damaging winds, and tornadoes. This activity may congeal into a complex that would reach the I-35 corridor after midnight. Although the intensity may steadily diminish overnight, there would still be a continued hail/wind threat into the morning commute across our eastern zones. The main upper trough will emerge from the high terrain of the southern Rockies on Friday, dragging its final and most intense spoke of lift across Texas. Widespread showers and thunderstorms will impact North and Central Texas, with primarily a heavy rain and flooding threat. However, with considerable instability still in place, some strong/severe storms will be possible. One of the favored areas will be Central Texas, the convection within which may consume the bulk of the moisture flux. Another favored area will be our western zones, which may see enough sunshine to allow for surface-based thunderstorms late in the day. In addition, dryline convection may enter our northwest zones late in the afternoon or into Friday evening. Although oppressive humidity will remain on Saturday, North and Central Texas may experience a rare sunny afternoon, particularly in areas along and west of the I-35 corridor. But while you're at the pool, the next upper trough will be deepening on the West Coast. Rain chances will increase late Sunday into Memorial Day, and the unsettled pattern looks to continue throughout the upcoming week. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 70 82 70 89 / 60 60 70 40 20 Waco 83 72 84 70 90 / 70 60 70 40 20 Paris 81 69 78 68 85 / 60 70 80 60 30 Denton 83 69 82 67 88 / 60 70 70 30 20 McKinney 82 70 81 67 86 / 60 60 80 40 20 Dallas 84 70 83 71 89 / 60 60 70 40 20 Terrell 83 72 82 70 88 / 60 60 80 50 20 Corsicana 82 71 81 70 88 / 60 60 80 50 30 Temple 82 72 84 71 89 / 70 60 70 40 30 Mineral Wells 82 68 85 65 89 / 60 70 70 20 10 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for TXZ135-142>148- 156>162-174-175. &&
Hazardous weather outlook, May 26, 12:31 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1231 PM CDT THU MAY 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1231 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH AND CENTRAL TEXAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE GREATEST THREAT WEST OF INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS...BUT A LOW TORNADO THREAT WILL ALSO EXIST AS VERTICAL WIND SHEAR CONTINUES TO INCREASE. ALONG WITH THE THREAT OF SEVERE STORMS THERE WILL BE A POTENTIAL FOR FLASH FLOODING...ESPECIALLY SOUTH OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS...WHERE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED ON FRIDAY MORNING WHICH WILL LAST THROUGH MOST OF THE DAY. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME AND WIDESPREAD HEAVY RAIN MAY RESULT IN FLOODING...ESPECIALLY SOUTH OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS. STORM CHANCES WILL DECREASE FROM WEST TO EAST FRIDAY EVENING. SLIGHT THUNDERSTORM CHANCES WILL LINGER ON SATURDAY AND SUNDAY...AND THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WITH MEMORIAL DAY THE MAIN FOCUS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, May 26, 10:41 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 AM CDT THU MAY 26 2016
TXZ147-161-261615-
LIMESTONE TX-FREESTONE TX-
1041 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE AND FREESTONE
COUNTIES UNTIL 1115 AM CDT...
AT 1041 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF TEAGUE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...TEAGUE...FAIRFIELD...WORTHAM...FORT PARKER STATE PARK...
FAIRFIELD LAKE STATE PARK...TEHUACANA...STREETMAN AND KIRVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3138 9630 3137 9632 3136 9632 3128 9648
3174 9661 3194 9620 3157 9590
TIME...MOT...LOC 1541Z 241DEG 30KT 3155 9638
DUNNSpecial weather statement, May 26, 11:26 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 AM CDT THU MAY 26 2016
TXZ135-148-261700-
ANDERSON TX-HENDERSON TX-
1126 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDERSON AND
HENDERSON COUNTIES UNTIL NOON CDT...
AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF TRINIDAD...OR 15 MILES SOUTHWEST OF ATHENS...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...MALAKOFF...TOOL...EUSTACE...TRINIDAD...
ENCHANTED OAKS...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...STAR
HARBOR AND POYNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3199 9547 3176 9590 3177 9590 3177 9594
3184 9600 3187 9598 3187 9597 3189 9603
3195 9602 3196 9606 3197 9604 3208 9606
3210 9612 3215 9610 3216 9616 3221 9615
3220 9619 3223 9622 3236 9608 3236 9583
TIME...MOT...LOC 1626Z 233DEG 19KT 3203 9603
DUNNSpecial weather statement, May 26, 11:55 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT THU MAY 26 2016
TXZ162-261730-
LEON TX-
1155 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEON COUNTY UNTIL 1230
PM CDT...
AT 1154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF KURTEN...OR 20 MILES WEST OF MADISONVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...JEWETT...MARQUEZ AND LEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
3097 9624 3100 9624 3102 9626 3106 9624
3109 9628 3112 9628 3114 9630 3118 9630
3126 9633 3127 9631 3144 9595 3109 9576
TIME...MOT...LOC 1654Z 235DEG 27KT 3101 9621
DUNNLocal storm report, May 26, 1:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD FRANKLIN 31.03N 96.48W
05/26/2016 ROBERTSON TX TRAINED SPOTTER
NUMEROUS FARM TO MARKET ROADS UNDER WATER IN ROBERTSON
COUNTY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:28 AM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| May 26, 7:20 AM CDT | Special Weather Statement | FWD | Bosque, Hamilton | 55 min |
| May 26, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 39 min |
| May 26, 8:26 AM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| May 26, 9:53 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone | 2 hr |
| May 26, 10:35 AM CDT | Areal Flood Advisory | FWD | Limestone, Robertson | 115 min |
| May 26, 10:41 AM CDT | Special Weather Statement | FWD | Freestone | 34 min |
| May 26, 10:59 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| May 26, 11:23 AM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| May 26, 11:26 AM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| May 26, 11:55 AM CDT | Special Weather Statement | FWD | Leon | 35 min |
| May 26, 11:56 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 28 hr |
| May 26, 11:58 AM CDT | Areal Flood Advisory | FWD | Leon | 2 hr |
| May 26, 1:39 PM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
| May 26, 2:22 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 26, 5:05 PM CDT | Flash Flood Warning | FWD | Leon, Robertson | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.